Skip to main content


Journal Article

Generalized W1-1-Young Measures and Relaxation of Problems with Linear Growth

Baia M., Krömer Stefan, Kružík Martin

: SIAM Journal on Mathematical Analysis vol.50, 1 (2018), p. 1076-1119

: GA14-15264S, GA ČR, GF16-34894L, GA ČR

: lower semicontinuity, quasiconvexity, Young measures

: 10.1137/16M1103464


(eng): In this work we completely characterize generalized Young measures generated by sequences of gradients of maps in $W^{1,1}(\Omega-{R}^M)$, where $\Omega\subset{R}^N$. This characterization extends and completes previous analysis by Kristensen and Rindler [Arch. Ration. Mech. Anal., 197 (2010), pp. 539--598 and 203 (2012), pp. 693--700] where concentrations of the sequence of gradients at the boundary of $\Omega$ were excluded. As an application of our result we study the relaxation of non-quasiconvex variational problems with linear growth at infinity, and, finally, we link our characterization to Souček spaces [J. Souček, Časopis Pro Pěstování Matematiky, 97 (1972), pp. 10--46], an extension of $W^{1,1}(\Omega-{\mathbb{R}}^M)$ where gradients are considered as measures on $\bar\Omega$.

: BA

: 10101